Factorization and Lie point symmetries of general Lienard-type equation in the complex plane

Creative Commons License

Yesiltas Ö.

PHYSICA SCRIPTA, vol.80, no.5, 2009 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 80 Issue: 5
  • Publication Date: 2009
  • Doi Number: 10.1088/0031-8949/80/05/055003
  • Journal Name: PHYSICA SCRIPTA
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Gazi University Affiliated: Yes


We present a variational approach to a general Lienard-type equation in order to linearize it and, as an example, the Van der Pol oscillator is discussed. The new equation which is almost linear is factorized. The point symmetries of the deformed equation are also discussed and the two-dimensional Lie algebraic generators are obtained.